MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534330
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h11: an advanix biliary preloaded duodenal bend stent was received for analysis.Visual inspection found that the suture and the stent were detached.Microscopic inspection observed that the stent suture hole was torn.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy.The reported event and observed failures were likely caused by the pressure when trying to deploy the stent, which could have been due to the physician's technique or tortuosity of the procedure.It is most likely that when the device could not deploy the stent, the stent suture hole was damaged by the pressure that the suture was adding to the suture hole.Since the suture hole was torn, the suture was most likely stuck in the suture hole, which resulted in the stent being unable to deploy.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system duodenal bend stent was used during a procedure performed on (b)(6) 2025.During the procedure, the stent was unable to deploy.There were no known patient complications due to this event.Note: no further information has been obtained despite good faith efforts.This event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h11 (device analysis) has been corrected.Block h11: an advanix biliary preloaded duodenal bend stent was received for analysis.Visual inspection found that the suture was detached.Microscopic inspection observed that the stent suture hole was torn.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy.The reported event and observed problems were likely caused by the pressure when trying to deploy the stent, which could have been due to the physician's technique or tortuosity of the procedure.It is most likely that when the device could not deploy the stent, the stent suture hole was damaged by the pressure that the suture was adding to the suture hole.Since the suture hole was torn, the suture was most likely stuck in the suture hole, which resulted in the stent being unable to deploy.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22331311
Report Number3005099803-2025-02884
Device Sequence Number13157287
Product Code FGE
UDI-Device Identifier08714729787426
UDI-Public(01)08714729787426(17)261107(10)35336933
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534330
Device Catalogue NumberM00534330
Device Lot Number0035336933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown